Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What causes enlarged lymph nodes?

User rating for this question
Excellent
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 922 Questions
Question
I've been suffering from something for 7 months. I've had bv hemerriods.and pain in my tailbone. I also had a bad allergy to latex. I broke out into blisters after using monistat because I was told it was a yeast infection and it was bv. 5 months after all of this I get hard enlarged lymph nodes. I have no bumps or blisters at the moment. What could this be. I hadn't had unprotected sex in 7 months. Could an std still be present I've had a normal pap smear. been tested for HIV gon. And chyl. Also all negative. I have a cat scan tomorrow doctor thinks it's superficial. Please help.
Posted Mon, 18 Aug 2014 in Digestion and Bowels
 
 
Answered by Dr. Ajit Naniksingh Kukreja 2 hours later
Brief Answer:
Seems your doctor is right

Detailed Answer:
Hi

Thanks for writing in
Considering the fact that most of your reports are normal and you have had no unprotected sex for seven month, chances of it being a local lesion are more likely

Do get back to me once the CT is done

Also if you can describe the lesion precisely like the skin over the lesion, area of the lesion, size, associated symptoms like itching, discharge and pain , it could help come to a decision

Await your revert on the same
Regards
Above answer was peer-reviewed by
 
Follow-up: What causes enlarged lymph nodes? 56 minutes later
I used monistat for about two days. It burned like crazy. I had no burning during urination. But I was very sore. IT Took Almost Two Months To heal. I didn't have any swollen lymph nodes during this time and this was in February. It was large white move able lumps I guess u would call it. Slowly they went away increasing in size my discharge was grayish sometimes yellow. Very uncomfortable it was only inside. Then at the bottom front on the inside became very rough and bumpy. I went and had the bumps swab and I was told I had bv and the doctor didn't see the bumps at all. I used metrogel and a few days later they was gone. I never saw the bumps I just felt them with my fingers. I went to about 6 different doctor and was told I was fine. But now I have these painless enlarged lymph nodes. Which I feel like may be the cause of my leg pain. It is better now because I've been taking two alieve every two days or when it hurts. It usually hurts when I sit for a long time and also I have a pinch at the bottom of my tailbone.
 
 
Answered by Dr. Ajit Naniksingh Kukreja 5 minutes later
Brief Answer:
Seems Fungal Infection

Detailed Answer:
Hi

Thanks for writing in again

It seems there is some form of fungal infection and that has led to the inflammed swollen nodes

I would suggest you take a good antifungal like, flucanazole 150mg once every week for three weeks

Add an antiinflammatory like Ibuprofen or Diclofenac three times a day for five to seven days

See if this starts working in two to three days or else get back to me with the development
Hope this helps
Do write back in case of concern
Above answer was peer-reviewed by
 
Follow-up: What causes enlarged lymph nodes? 14 minutes later
thanks I will try this
 
 
Answered by Dr. Ajit Naniksingh Kukreja 14 hours later
Brief Answer:
Do keep me posted on the same

Detailed Answer:
Hi

Thanks for accepting my suggestions
Do keep me posted on the developments
Wishing you a healthy life ahead
Above answer was peer-reviewed by
 
Follow-up: What causes enlarged lymph nodes? 5 hours later
I definitely will let you know how things go. Can you explain to me what happened with monistat.
 
 
Answered by Dr. Ajit Naniksingh Kukreja 14 hours later
Brief Answer:
Monistat is an over the counter medicine

Detailed Answer:
Hi

Thanks for writing in.

Monistat is a over the counter medicine for yeast infections, whereas flucanazole is a broad spectrum oral anti fungal medicine.

The blisters that you got seem to be unrelated to monistat use. Since I'm not getting a chance to examine you, I would suggest that you should take treatment under the guidance of a local doctor.

Hope this helps
Do write back with the update
Regards
Above answer was peer-reviewed by
 
Follow-up: What causes enlarged lymph nodes? 7 hours later
This is so strange to me. The bumps/blisters was there for over a month. They would go away when I pressed down on them. And when the doctor swab the area she said it was bv. Is it a possibility I had an allergic reaction to monistat. I really feel like it burned me badly.

t never burn when I pee I was just sore and bumpy. I've been thru 7 months of torture. I hope it is not herpes.

But Nothing crusted over. The bumps / blisters came 2 months later.

The first medicine I used was trinzazole something like that for the yeast infection can that cause a reaction to the monistat
 
 
Answered by Dr. Ajit Naniksingh Kukreja 4 days later
Brief Answer:
May be, but unlikely

Detailed Answer:
Hi
Thanks for writing in
Had been away from desk for a workshop resulting in delay to response

Allergic reactions causing eruptions to any medicine are known, but the history you have provided does not point to be due to monistat

Does not seem to be herpes either, but can not stamp unless I clinically examine the patient

Basically no trinzazole and monistat do not have these type of drug interactions

Hope I have cleared your doubts
Do write back in case you need any clarification
Above answer was peer-reviewed by
 
Follow-up: What causes enlarged lymph nodes? 15 hours later
My tailbone has been in pain for months. I had hemerriods I was diagnosed by more then one doctor. I believe now I have an anal fissure. I saw it today. It doesn't hurt or burn or itch as of yet. I did have some drainage and can use the bathroom.
 
 
Answered by Dr. Ajit Naniksingh Kukreja 14 hours later
Brief Answer:
If it is fissure it will pain

Detailed Answer:
Hi

Thanks for writing in
A freshly developed fissure may be acute or acute on chronic will surely pain

And the fact that it does not hurt or burn it is likely that it is a very small fissure

I would suggest you take a good laxative, sitz bath twice a day, and apply lignocaine 2% jelly after passing stool and before going to bed

Regards
Above answer was peer-reviewed by
 
Follow-up: What causes enlarged lymph nodes? 1 hour later
thank you very much for your help i gotten back my result from my abnormalities blood test and ct scan and the doctor says im fine. i do believe i have a fissure also. she said to take a warm bath. my imagination went alittle wild. i still dont know what to do about the mass in my groin though.
 
 
Answered by Dr. Ajit Naniksingh Kukreja 3 hours later
Brief Answer:
Warm Bath is Sitz Bath

Detailed Answer:
Hi
Thanks for writing in
Yes warm bath is Sitz bath
It will help relieve symptoms of fissure in Ano

Mass in groin needs observation and you may keep me posted on the same

Hope I have resolved your queries
Wishing you a healthy life ahead
Above answer was peer-reviewed by
 
Follow-up: What causes enlarged lymph nodes? 2 hours later
She told me it was a cyst. It has grown or gotten smaller since I noticed it. There is no pain at all.
 
 
Answered by Dr. Ajit Naniksingh Kukreja 5 hours later
Brief Answer:
Leave it alone

Detailed Answer:
Hi

Thanks for writing in again

If it is a cyst and silent leave it alone and you may get it removed if it pains or the skin covering the swelling turns red

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor